MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-55-060-120-P6
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the popliteal artery.The lesion was pre-treated with angioplasty.The 5.5 x 60 mm supera stent delivery system was advanced to the target lesion without difficulty and the stent was deployed; however, the deployment lock was not unlocked to release the stent; therefore, during removal of the stent delivery system, the stent was removed as well.There was no adverse patient effect and no clinically significant delay.A second supera stent was used to complete the stenting procedure.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Reportedly, the deployment lock was not unlocked prior to removal of the stent delivery system and the stent did not release.It should be noted that the supera peripheral stent system instructions for use (ifu) states: rotate the deployment lock to the unlocked position.Under fluoroscopy, slowly advance the thumb slide to the distal most position on the handle.Confirm under fluoroscopy that the entire supera stent has emerged from the outer sheath and is released.The investigation determined the reported difficulties appear to be related to the deviation of the ifu as reportedly the deployment lock was not unlocked prior to removal of the stent delivery system.Therefore, the thumb slide was not advanced to the distal most position on the handle and the stent did not release; resulting in the reported activation/deployment failure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15352736
Report Number2024168-2022-09379
Device Sequence Number20334295
Product Code NIP
UDI-Device Identifier08717648226083
UDI-Public08717648226083
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberS-55-060-120-P6
Device Catalogue NumberS-55-060-120-P6
Device Lot Number1082361
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2022
Initial Report FDA Received Date09/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown